Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 35, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Dec 11, 2003, 10:34 AM EST for Wyoming County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2003, 10:34 AM EST (15:34 UTC)
- Expired
- Dec 11, 2003, 1:30 PM EST
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Wyoming County, PA
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 111534 FFWBGM PAC131-111830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1034 AM EST THU DEC 11 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WYOMING COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 130 PM EST. * AT 1022 AM EST...DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS EVANS FALLS...FALLS... FORKSTON...KASSON BROOK...LAKE CAREY...LOVELTON...MEHOOPANY... MESHOPPEN...OSTERHOUT AND TUNKHANNOCK. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT $$ LAT...LON 4164 7620 4141 7624 4146 7587 4162 7581 MJC/RRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Dec 11, 3:45 AM EST, 6 hours 49 minutes earlier.
Area forecast discussion, Dec 11, 3:45 AM EST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 345 AM EST THU DEC 11 2003 .DISCUSSION... BAND OF RAIN IS ENVELOPING THE FORECAST AREA AS OF THIS WRITING. INCOMING TROUGH IS FAIRLY IMPRESSIVE LOOKING ON SATELLITE IMAGERY WITH GOOD JET DYNAMICS TO SUPPORT DEEP-LAYERED LIFT AND MOIST INFLOW. HOWEVER...THE SYSTEM IS ALSO PROGRESSIVE AND SHOULD BE MOVING OUT OF THE REGION BY THIS AFTERNOON. WERE STILL LOOKING FOR GENERALLY ABOUT AN INCH OF RAIN MOST AREAS THROUGH EARLY THIS AFTERNOON...WITH LOCALLY UP TO 1.5 INCHES. EVEN WITH ANY ADDITIONAL SNOW MELT FACTORED IN...EXPECTED RUNOFF APPEARS INSUFFICIENT TO GENERATE ANY FLOODING OF RIVERS OR SMALLER TRIBUTARIES. ANY SMALL SCALE PROBLEMS IN POOR DRAINAGE AREAS COULD BE HANDLED BY SHORT-FUSED ADVISORIES...IF NEED BE. COLDER AIR WILL START FILTERING IN DURING THE AFTERNOON. ANY SCATTERED RAIN SHOWERS SHOULD BEGIN TO CHANGE OVER TO SNOW SHOWERS BY LATE IN THE DAY...ESPECIALLY ACROSS CENTRAL NY. WINDS SHOULD ALSO PICK UP OUT OF THE WEST BY MID TO LATE AFTERNOON...PARTICULARLY OVER THE NORTHERN ZONES WHERE THE BEST ISALLOBARIC GRADIENT IS PROGGED TO BE. AT THIS POINT...IT LOOKS LIKE SIMPLY SAYING WINDY IN THE ZONE FORECASTS UP NORTH SHOULD HANDLE THINGS WELL AS ANTICIPATED WIND SPEEDS (20-30 MPH, WITH GUSTS AROUND 40 MPH) ARE BELOW ADVISORY CRITERIA. THE LOW LEVEL COLD AIR SHOULD DEEPEN TONIGHT WITH A PREVAILING WEST-NORTHWEST FLOW. AS A RESULT, LAKE EFFECT SNOW SHOWERS WILL ENTER THE PICTURE ACROSS THE NORTHERN FINGER LAKES, THE MOHAWK VALLEY, AND THE NORTHERN SUSQUEHANNA REGION. A LOWERING INVERSION AND A FAIR AMOUNT OF SHEAR FOR MUCH OF THE NIGHT SHOULD LIMIT AMOUNTS TO LOCALLY 1-3 IN THE RECENTLY MENTIONED AREAS. SNOW SHOWERS AND FLURRIES WILL BE MORE SCATTERED ELSEWHERE. FRIDAY AND FRIDAY NIGHT...A COLD WEST TO NORTHWEST FLOW CONTINUES...BUT AGAIN MOISTURE AVAILABILITY SEEMS MARGINAL. A SHORT WAVE IS PROGGED TO CROSS UPSTATE NY FRIDAY EVENING...WHICH COULD ENHANCE ANY SNOW SHOWERS FOR A TIME. AT THIS POINT...WELL JUST CONTINUE TO CALL FOR A CHANCE OF SNOW SHOWERS ACROSS CENTRAL NY AND FLURRIES FOR NORTHEAST PA. LONG TERM... SOME BRIEF RIDGING EXPECTED ON SATURDAY...AND WILL LEAVE DRY AT THIS TIME. NEXT EVENT LOOKS TO BE SUN/MON...AS AN OPEN 500 MB WAVE IN SRN STREAM DIGS BRIEFLY ACROSS THE TN AND OH VLY REGION AND MOVES EAST. SECONDARY POCKETS OF ENERGY IN NORTHERN STREAM SUGGEST THE POSSIBILITY OF PHASING THE SYSTEM AND CAUSING IT TO DIG A BIT MORE...HOWEVER GFS SUGGESTS THESE FEATURES MAY BE TOO FAR NORTH FOR THAT TO HAPPEN. ON THE OTHER HAND...GFS IS ALSO EVOLVING LARGE SCALE OMEGA PATTERN ACROSS NOAM ATTM AS WELL. SO WITH THE GFS SENDING MIXED SIGNALS AND DIFFERNING SOLNS AMONGST THE OTHER MODELS (EURO IS MUCH FARTHER W)...WILL KEEP THE FORECAST WITH CHC POPS...BUT WILL ADD THE POSSIBILITY OF MIXED PCPN FOR THE SOUTHERN HALF OF THE AREA...AS A MORE WESTWARD TRACK WOULD BE WARMER. NEXT SYSTEM TO FOLLOW AROUND MID-WEEK LOOKS A BIT WARMER. && .AVIATION... STEADY RAIN WILL BRING WIDESPREAD MVFR/IFR CONDITIONS THROUGH MIDDAY. VISIBILITIES SHOULD IMPROVE DURING THE AFTERNOON AS THE RAIN BAND MOVES OUT OF THE REGION...BUT LOWER CEILINGS (MAINLY MVFR) SHOULD PERSIST. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. PUBLIC...JUREWICZ AVIATION...TAC
Hazardous weather outlook, Dec 11, 3:57 AM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 357 AM EST THU DEC 11 2003 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044 -047-048-072-111056- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 357 AM EST THU DEC 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A BRIEF PERIOD OF HEAVIER RAINFALL IS EXPECTED THIS MORNING AND INTO THE MIDDAY PERIOD. RUNOFF FROM THIS RAIN AND MELTING SNOW COULD RESULT IN PONDING OF WATER IN POOR DRAINAGE AREAS. HOWEVER...NO FLOODING OF RIVERS...CREEKS...OR STREAMS IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS STILL POTENTIAL FOR SNOW OR A WINTRY MIXTURE OF PRECIPITATION ACROSS THE REGION ON SUNDAY AND POSSIBLY INTO MONDAY. AGAIN...MUCH UNCERTAINTY REMAINS AT THIS TIME RANGE. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 10:30 AM EST | Flash Flood Warning | BGM | Susquehanna | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.